Alert archive / Indiana / Wind Advisories in 2012

Wind Advisory 12, NWS Chicago, IL

October 30, 2012Lake County, Porter County, Indiana

NWS Chicago, IL issued this wind advisory at Oct 30, 2012, 3:19 PM CDT for Lake County, Porter County, Indiana. It took effect at Oct 30, 2012, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2012, 3:19 PM CDT (20:19 UTC)
In effect from
Oct 30, 2012, 7:00 PM CDT
Expired
Oct 31, 2012, 4:00 AM CDT
In force
9 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS73 KLOT 302019
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
319 PM CDT TUE OCT 30 2012

INZ001-002-310430-
/O.NEW.KLOT.WI.Y.0012.121031T0000Z-121031T0900Z/
/O.CON.KLOT.HW.W.0002.000000T0000Z-121031T0000Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
319 PM CDT TUE OCT 30 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING NEAR THE LAKE...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
WEDNESDAY NEAR THE LAKE...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS
EVENING. 

* TIMING AND WINDS...NORTHERLY WINDS WILL CONTINUE TO GUST TO
  BETWEEN 50 AND 60 MPH ALONG THE IMMEDIATE LAKEFRONT LATE THIS
  AFTERNOON. WINDS WILL CONTINUE TO SLOWLY SUBSIDE
  TONIGHT...HOWEVER OCCASIONAL GUSTS OVER 45 MPH WILL CONTINUE
  INTO THE EARLY PORTIONS OF THE OVERNIGHT HOURS.

* IMPACTS...THE VERY STRONG WINDS COULD RESULT IN WIND DAMAGE... 
  INCLUDING DOWNED TREES...TREE LIMBS AND POWER LINES...AND EVEN 
  MINOR ROOF DAMAGE. BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE 
  TO THE HIGH WINDS ARE SECURED. THE STRONG NORTHERLY WINDS MAY 
  ADVERSELY IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO 
  WEST HIGHWAYS...SUCH AS INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

IZZI
3 follow-up statements
340 
WWUS73 KLOT 302343
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
643 PM CDT TUE OCT 30 2012

INZ001-002-310745-
/O.EXP.KLOT.HW.W.0002.000000T0000Z-121031T0000Z/
/O.CON.KLOT.WI.Y.0012.121031T0000Z-121031T0900Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
643 PM CDT TUE OCT 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY 
   NEAR THE LAKE...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WINDS AND TIMING...SUSTAINED WINDS AT 25 TO 35 MPH WITH GUSTS
  UP TO 50 MPH THIS EVENING...DIMINISHING TO GUSTS UP TO 40 MPH
  OVERNIGHT.

* IMPACTS...THE VERY STRONG WINDS COULD RESULT IN WIND DAMAGE... 
  INCLUDING DOWNED TREES...TREE LIMBS AND POWER LINES...AND EVEN 
  MINOR ROOF DAMAGE. BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE 
  TO THE HIGH WINDS ARE SECURED. THE STRONG NORTHERLY WINDS MAY 
  ADVERSELY IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO 
  WEST HIGHWAYS...SUCH AS INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

MTF
688 
WWUS73 KLOT 310309
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1009 PM CDT TUE OCT 30 2012

INZ001-002-310900-
/O.CON.KLOT.WI.Y.0012.000000T0000Z-121031T0900Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
1009 PM CDT TUE OCT 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WINDS AND TIMING...SUSTAINED WINDS AT 25 TO 35 MPH WITH GUSTS UP
  TO 45 TO 50 MPH.

* IMPACTS...THE VERY STRONG WINDS COULD RESULT IN WIND DAMAGE... 
  INCLUDING DOWNED TREES...TREE LIMBS AND POWER LINES...AND EVEN 
  MINOR ROOF DAMAGE. BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE 
  TO THE HIGH WINDS ARE SECURED. THE STRONG NORTHERLY WINDS MAY 
  ADVERSELY IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO 
  WEST HIGHWAYS...SUCH AS INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

MTF
694 
WWUS73 KLOT 310845
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
345 AM CDT WED OCT 31 2012


INZ001-002-310945-
/O.EXP.KLOT.WI.Y.0012.000000T0000Z-121031T0900Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
345 AM CDT WED OCT 31 2012

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

NORTHERLY WINDS WILL CONTINUE TO GRADUALLY DECREASE IN SPEED
THROUGH THE DAY. WIND GUSTS TO AROUND 40 MPH WILL STILL BE
POSSIBLE ALONG THE IMMEDIATE LAKESHORE THIS MORNING...ESPECIALLY
IN PORTER COUNTY.

$$

MDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:07 PM CDT, 12 minutes earlier.

Area forecast discussion, Oct 30, 3:07 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
307 PM CDT TUE OCT 30 2012

.DISCUSSION...

SHORT TERM (THROUGH FRIDAY)...
307 PM CDT

"THE CYCLONE FORMERLY KNOWN AS SANDY" (TCFKAS) IS THE ONLY GAME
IN TOWN WEATHER-WISE IN THE SHORT TERM. SANDY WILL CONTINUE TO
SLOWLY SPIN DOWN OVER THE NEXT COUPLE DAYS...BUT WITH HER MASSIVE
CIRCULATION CUT OFF FROM THE POLAR JET THE SLOWLY DECAYING CYCLONE
WILL NOT BE IN ANY HURRY TO GO ANYWHERE ANYTIME SOON.

HAVE KILLED THE WIND HEADLINES EARLY FOR ALL BUT LAKE AND PORTER
COUNTIES IN INDIANA AS WINDS WINDS HAVE GENERALLY STAYED WELL BELOW
ADVISORY CRITERIA AND LIKELY TO CONTINUE TO DIMINISH. STILL GETTING
GUSTS AROUND 50KT ALONG THE INDIANA SHORE WHERE WINDS ARE BLOWING
ONSHORE AND REAPING THE BENEFITS OF ADDING LAKE INDUCED INSTABILITY
AND LESS FRICTION. WILL LET THE HIGH WIND WARNING CONTINUE FOR THE
INDIANA LAKEFRONT THROUGH 7 PM...THOUGH THE THREAT OF WARNING
CRITERIA WINDS SHOULD BE LESSENING WITH TIME THE REMAINDER OF THE
AFTERNOON. ALSO PLAN TO ISSUE A WIND ADVISORY TO BE TACKED ON TO THE
END OF THE HIGH WIND WARNING FOR THE INDIANA NEARSHORE.

DESPITE THE MUCH BELOW AVERAGE WATER LEVELS ON LAKE MICHIGAN PLAN TO
CONTINUE THE LAKE SHORE FLOOD WARNING AS THE MID LAKE SOUTH BUOY
CONTINUES TO HAVE WAVES AROUND 20FT...WHICH LIKELY IS TRANSLATING TO
GREATER THAN 20FT WAVES ALONG THE INDIANA SHORE AND PROBABLY CLOSE
TO 20FT ALONG THE COOK COUNTY SHORE. WAVES WILL BEGIN SLOWLY
SUBSIDE TONIGHT BUT EXPECT THE THREAT OF BEACH EROSION AND MINOR
FLOODING/SHORE INUNDATION TO CONTINUE TONIGHT AND POTENTIALLY INTO
EARLY WEDNESDAY. PLAN TO TRIM BACK THE END TIME OF THE CFW BY A
BIT WITH THE AFTERNOON ISSUANCE.

OTHERWISE REALLY NO SIGNIFICANT WEATHER TO AFFECT THE CWA THROUGH
FRIDAY. THE WESTERN EXTENT OF THE SHOWERS ASSOCIATED WITH TCFKAS
COULD CONTINUE TO CLIP NORTHWEST INDIANA THIS EVENING BUT RAIN
THREAT SHOULD BE WINDING DOWN TONIGHT. MARGINAL LAKE EFFECT SHOWER
SET-UP SHOULD GENERALLY BE FOCUSED EAST OF PORTER COUNTY INDIANA
THE NEXT FEW DAYS AS WINDS BACK TO MORE WESTERLY. THE BACK EDGE OF
THE CLOUD SHEILD ASSOCIATED WITH TCFKAS IS PROGGED TO BE PARKED
OVER OUR CWA THROUGH TOMORROW WITH CONSIDERABLY MORE CLOUD COVER
OVER FAR EASTERN AREAS WHILE WESTERN AREAS HAVE THE OPPORTUNITY TO
CLEAR OUT SOME.

LONG TERM (FRIDAY NIGHT ONWARD)...
205 PM CDT

MINIMAL SPREAD AMONGST THE GEFS MEMBERS WITH RESPECT TO THE 500MB
WAVE...ALLOWING THE REMNANTS OF THE TROPICAL WAVE AND ANOMALOUS
TROUGH TO FINALLY EXIT THE NORTHEASTERN UNITED STATES. MEANWHILE
THE BLOCKING RIDGE OVER THE CANADIAN MARITIME/NORTH ATLANTIC WILL
WEAKEN AND ELONGATE. THIS HIGH LATITUDE RIDGE WILL STRETCH FROM
WEST TO EAST ACROSS MUCH OF CANADA FOR THE BULK OF THE EXTENDED
PERIODS. GUIDANCE DOES INDICATE A BRIEF BUMP IN THE STRENGTH AND
POSSIBLY SOME AMPLIFICATION SUN/MON...HOWEVER THE FLOW ALOFT IS
EXPECTED TO REMAIN FLUID.

SCALING THIS DOWN TO THE SFC AND ANTICYCLONIC FLOW SHUD PUSH EAST
ACROSS THE CANADIAN PRAIRIES INTO WESTERN ONTARIO...STRETCHING SOUTH
THROUGH THE GREAT LAKES REGION FRI NGT. THIS WILL HOLD THRU EARLY
SAT UNTIL A WAVE EJECTING FROM THE CENTRAL ROCKIES BEGINS TO
APPROACH MIDDAY SAT. GUIDANCE DIFFERS ON THE PATH THIS WAVE WILL
TAKE...AND HAS TRENDED FURTHER SOUTH OVER THE PAST FEW CYCLES. THIS
SUGGESTS THAT PERHAPS THE STRENGTH OF THE SFC RIDGE OVER CANADA
COULD BE SLIGHTLY STRONGER THAN EARLIER THOUGHT...AND WOULD STEER
THIS WEAK WAVE FURTHER SOUTH. HOWEVER...GUIDANCE IS ALSO INDICATING
A 500MB TROUGH TO SLIDE SOUTH INTO THE HIGH-PLAINS SUN AND GRADUALLY
PIVOT EAST EARLY NEXT WEEK. WHICH DESPITE THE SLIGHTLY LOWER
POSSIBILITY OF PRECIP WITH THE WEAK WAVE SAT AFTN/SUN...ANOTHER CHC
FOR PRECIP DOES APPEAR TO MATERIALIZE FOR EARLY NEXT WEEK. AT THIS
TIME WILL KEEP THINGS DRY FOR MON/TUE.

OVERALL TEMPERATURES ARE EXPECTED TO RETURN TO SEASONAL CONDITIONS
THRU THE BULK OF THE EXTENDED. A COUPLE FEATURES COULD RESULT IN
SLIGHTLY WARMER TEMPS SAT AHEAD OF THE WEAK LOW PRESSURE
ARRIVING...WITH AN 850MB THERMAL RIDGE OF 6 TO 8 DEG C SLIDING
OVERHEAD. HOWEVER...WITH EASTERLY LLVL WINDS AND A THICKENING CLOUD
SHIELD THE ABILITY FOR THE SFC TO REALIZE THIS WARM AIR ALOFT LOOKS
MINIMAL.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* GUSTY NORTH-NORTHWEST WINDS THROUGH THE FORECAST PERIOD WITH
  PEAK GUSTS GRADUALLY DECREASING THROUGH THE EVENING.

* MVFR CIGS DEVELOPING DURG THE EARLY EVENING AND LOWER TO ARND
  18KFT DURG THE EARLY MORNING HOURS.

KREIN

//DISCUSSION...UPDATED 18Z...

MAIN FORECAST CONCERN FOR THE REMAINDER OF THE AFTERNOON WILL
CONTINUE TO BE GUSTY NNWLY WINDS. HOWEVER...LATEST TRENDS INDICATE
THAT GUSTS FOR THE REMAINDER OF THE AFTERNOON WILL BE A BIT LOWER
THAN PREVIOUSLY ANTICIPATED...WITH PERHAPS ANOTHER HOUR OF PEAK
GUSTS GREATER THAN 30KT...AND DROPPING INTO THE UPPER 20S BY
21-22Z AND THEN STEADILY DECREASING THROUGH THE EVENING AND
OVERNIGHT AS THE CENTER OF THE REMNANTS OF SANDY BEGIN TO LIFT OFF
TO THE NORTHEAST.

THE LEADING EDGE OF ENHANCED LOWER LEVEL MOISTURE IS SLOWLY MOVING
WWD AS THE RADIUS OF INFLUENCE OF SANDY CONTINUES TO SPREAD
OUTWARD. THE LATEST MODEL GUIDANCE SUGGESTS THAT MVFR CIGS
ASSOCIATED WITH THIS MOISTURE SHIELD WILL PUSH WWD OVER ORD/MDW
THROUGH THE AFTERNOON...WITH CIGS DROPPING TO MVFR LEVELS
OVERNIGHT AS COOLER AIR CONTINUES TO ADVECT INTO THE REGION. CIGS
SHOULD IMPROVE BY LATE TOMORROW MORNING AS SOME DRIER AIR MOVES
INTO THE REGION.

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MODERATE TO HIGH CONFIDENCE IN WIND TRENDS OVERALL...MODERATE
  CONFIDENCE IN EXACT GUST MAGNITUDES AND TIMING.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT THROUGH SATURDAY...VFR. SLGT CHC SHRA SAT.

SUNDAY...CHC SHRA. MVFR CIGS PSBL.

MONDAY...SLGT CHC OF SHRA. OTHERWISE VFR.

KJB

&&

.MARINE...
224 PM CDT

.MARINE...
230 PM CDT

DEEP LOW PRESSURE REMNANTS OF HURRICANE SANDY LOW PRESSURE IN FAR
WESTERN PA AT MID AFTERNOON IS TO CONTINUE TO SLOWLY WEAKEN AND LIFT
N TOWARD EASTERN LAKE ERIE THE REST OF TODAY...AND THEN ACROSS THE
EASTERN LAKES AND INTO FAR SOUTHERN QUEBEC BY WED EVENING. THE LOW
THEN IS TO THEN MOVE NE TO THE ST. LAWRENCE VALLEY BY FRI MORNING.
MEANWHILE...A RIDGE OF HIGH PRESSURE OF INCHES EXTENDING FROM
NORTHERN ONTARIO SOUTHWARD ACROSS THE ARKLATEX WILL SLOWLY MOVE W
AND WEAKEN UNTIL ITS ABSORBED BY A NEW RIDGE OF HIGH PRESSURE
BUILDING ACROSS THE PLAINS WED NIGHT INTO THU.

AS THE LOW GRADUALLY WEAKENS AND MOVES OFF TO THE NE THE PRESSURE
GRADIENT OVER LAKE MI WILL GRADUALLY RELAX...RESULTING IN
DIMINISHING WINDS AND SUBSIDING WAVES. THE NORTH STORM FORCE WINDS
OF THIS MORNING AND AFTERNOON WILL GRADUALLY SLACKEN TO GALES
TONIGHT...AND TO LESS THAN GALE FORCE BY LATER WED AFTERNOON.
CORRESPONDINGLY...THE VERY LARGE WAVES WILL ALSO BE GRADUALLY
SUBSIDING DURING THE NIGHT AND WEDNESDAY DUE TO THE LESSENING
WINDS.

BY LATE FRI NIGHT AS THE HIGH PRESSURE RIDGE MOVES OVER THE UPPER
MIDWEST WINDS WILL HAVE DROPPED OF TO 10 KT OR LESS...AND REMAIN
LIGHT INTO EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE REMAINS
OVER THE WESTERN GREAT LAKES.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...LAKESHORE FLOOD WARNING...ILZ014 UNTIL 3 PM WEDNESDAY.

IN...HIGH WIND WARNING...INZ001-INZ002 UNTIL 7 PM TUESDAY.

     LAKESHORE FLOOD WARNING...INZ001-INZ002 UNTIL 3 PM WEDNESDAY.

LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 PM WEDNESDAY.

     GALE WARNING...NEARSHORE WATERS UNTIL 4
     AM WEDNESDAY.

&&
Hazardous weather outlook, Oct 30, 4:37 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 AM CDT TUE OCT 30 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
310945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
437 AM CDT TUE OCT 30 2012 /537 AM EDT TUE OCT 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NORTHERLY WINDS WILL GUST TO AROUND 60 MPH NEAR THE INDIANA
SHORELINE OF LAKE MICHIGAN TODAY BEFORE EASING THIS EVENING. WIND
GUSTS WILL INCREASE TO AS HIGH AS 55 MPH ALONG THE ILLINOIS SHORE
THROUGH THIS AFTERNOON.

THE STRONG NORTHERLY WINDS WILL ALLOW WAVES TO BUILD ON SOUTHERN
LAKE MICHIGAN THIS MORNING. WAVE HEIGHTS BETWEEN 22 AND 27 FEET
ARE EXPECTED TODAY. THESE LARGE WAVES WILL LIKELY IMPACT SHORELINE
AREAS...CAUSING LAKE SHORE FLOODING AND BEACH EROSION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND GUSTS OF 35 TO 40 MPH MAY CONTINUE ALONG THE PORTER COUNTY
SHORELINE WEDNESDAY. STRONGER WINDS WILL CONTINUE ACROSS LAKE
MICHIGAN KEEPING WAVES IN THE 13 TO 18 FT RANGE WHICH WILL
CONTINUE THE RISK OF LAKE SHORE FLOODING AND BEACH EROSION ALONG
THE COOK COUNTY ILLINOIS SHORELINE AS WELL AS THE LAKE AND PORTER
COUNTY INDIANA SHORELINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-310945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
437 AM CDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS WILL CONTINUE THROUGH TONIGHT OVER THE
ILLINOIS NEARSHORE WATERS. STORM FORCE WINDS WILL CONTINUE OVER
THE INDIANA NEARSHORE WATERS THROUGH THIS AFTERNOON. GALE
FORCE WINDS WILL OCCUR OVER THE INDIANA NEARSHORE WATERS FROM THIS
AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS WILL CONTINUE WEDNESDAY OVER THE THE ILLINOIS
NEARSHORE WATERS FROM NORTHERLY ISLAND SOUTH. GALE FORCE WINDS
WILL CONTINUE OVER THE INDIANA NEARSHORE WATERS THROUGH WEDNESDAY
EVENING.

WINDS AND WAVES WILL LIKELY REMAIN HAZARDOUS FOR SMALL CRAFT
THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-310945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
437 AM CDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STORM FORCE WINDS WILL CONTINUE ACROSS LAKE MICHIGAN THROUGH LATE
AFTERNOON THEN EASE TO GALES WHICH WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE EXPECTED THROUGH WEDNESDAY EVENING ACROSS THE
ENTIRE LAKE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MDB

In the hours before

Local storm report, Oct 30, 11:59 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1159 AM CDT TUE OCT 30 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     NON-TSTM WND GST 1 WNW NEW CHICAGO       41.57N 87.30W
10/30/2012  M50 MPH          LAKE               IN   MESONET

            REPORTED AT INDOT STATION IN001

&&

IRIS SYSTEM
Local storm report, Oct 30, 12:00 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1200 PM CDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND GST 8 ENE EAST CHICAGO      41.69N 87.31W
10/30/2012  M54.00 MPH       LMZ744             IN   SHIP

0830 AM     NON-TSTM WND GST 4 NE CHICAGO            41.92N 87.57W
10/30/2012  M58.00 MPH       LMZ741             IL   C-MAN STATION

0845 AM     NON-TSTM WND GST 2 NNE TOWN OF PINES     41.72N 86.94W
10/30/2012  M69.00 MPH       LMZ745             IN   C-MAN STATION

            60KT GUST AT MICHIGAN CITY INDIANA...MCYI3

1045 AM     NON-TSTM WND GST 4 WNW GARY              41.62N 87.42W
10/30/2012  M58.00 MPH       LAKE               IN   AWOS

&&

IZZI
Local storm report, Oct 30, 1:56 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 PM CDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND DMG 2 NE DUNE ACRES         41.66N 87.08W
10/30/2012                   LMZ745             IN   PARK/FOREST SRVC

            12 VEHICLE STORAGE BUILDING AT INDIANA DUNES NATIONAL
            LAKE SHORE HQ HAD ROOF TORN OFF AND REAR WALL COLLAPSED.
            DAMAGE TO 4 VEHICLES.

&&

Nearby

Wind Advisories in Indiana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.